Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
bumble_bot

did your acne worsen after lowering your antibiotic dose

Hi people!

I need some past experiences when you started taking a certain antibiotic dose only to have it lowered by your doctor or derm after a certain amount of time.

Did it make your acne worse or did it pretty much remain the same?

I'm asking because I'm currently on doxycycline (200mg for 6 months) and my dr. wants it lowered to 100mg a day. I'm pretty scared because it might not effectively suppress the acne (I'm clear as of now).

Thanks! =)

Share this post


Link to post
Share on other sites

Well in my case the drop from 2 a day (100 mg capsules), to 1 a day did no harm, because in I was on a 1-2-1-2 alternating basis. Maybe you can ask your derm for this instead, as it slowly lowers the dosage. However for me once I lowered to a dosage of 1 every other day all hell broke loose, and till now 200 mg a day does no good for me. No more clear skin recently. :(

Share this post


Link to post
Share on other sites

Never ever ever just stop taking acne antibiotics cold turkey because it can and will induce a massive flare up. Your doctor weaning you down is great. You're lucky that your doctor is doing this because many (from what I've read on this board) don't bother to inform patients of this important tidbit.

From past experience, I stopped cold turkey twice and had awful flares. After discovering acne.org and learning about weaning, I didn't flare the last time I took antibiotics. I had to get off of them before taking Accutane so I weaned and then there was a week I was not on any medication at all - no flaring.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×